Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 35, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 7:34 PM CDT for Tulsa County, Oklahoma. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 7:34 PM CDT (00:34 UTC)
- Expired
- May 10, 1993, 7:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -172 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 100040 FFWTUL OKC143-101230- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 734 PM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...SOUTHERN TULSA COUNTY FLOODING ALONG THE ARKANSAS RIVER AND SNAKE CREEK NEAR BIXBY HAS BEGUN WITH SEVERAL STREETS IN THE AREA CLOSED... 161ST AND 151ST STREETS SOUTH AND MEMORIAL AVENUE 161ST STREET SOUTH AND MINGO AVE... FLOODING IS EXPECTED TO CONTINUED THROUGHOUT THE NIGHT. SOME TULSA AREA CREEKS AND LOW AREAS CAN EXPECT FLOODING DURING THE NEXT SEVERAL HOURS. POLICE AND CIVIL DEFENSE OFFICIALS ARE ADVISING PEOPLE TO BE PREPARED TO MOVE TO HIGHER GROUND LOCATIONS ON SHORT NOTICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:37 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 9, 3:37 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN MAY 9 1993 GUD DYNAMICS SETTING UP ACROSS S PLAINS TONIGHT WL HELP TO SHIFT HVY RAIN THREAT MOSTLY ACROSS SE ZNS FOR TONIGHT. NONETHELESS WL CONT WITH FFA ACROSS ENTIRE AREA TONIGHT. WITH WIDESPREAD FLOODING CONT OVR NE ZNS AND CONVECTION BREAKING OUT IN W OK...EVEN MODEST RAINFALL AMOUNTS CUD CAUSE FLOODING PROBLEMS IN NE OK TONIGHT. 74C AND 88D SHOWS FNT PUSHING E OF PAWHUSKA AND PAWNEE DURING THE PAST HOUR. MDLS PROG FNT THRU E OK MON. UPR LOW ALSO EXPECTED TO CUT OFF AND WL ALLOW SFC SYS TO OCCLUDE IN E OK. MOISTURE SHUD WRAP AROUND THIS SYS AND CUD LEAD TO MORE FLASH FLOOD PROB EVEN INTO TUE. WL HV TO MONITOR. WL GO HI POPS TONIGHT AND MONDAY AND TAPER POPS MON AND TUE AS AM UNCERTAIN ON HOW MUCH MOISTURE WL WRAP AROUND. ...10... TUL 52/64/51/68 9643 MLC 55/66/51/69 +643 BVO 52/64/49/68 8643 IDB 59/69/54/71 +744 > .OK...FFA TONIGHT ZNS TONIGHT 026>034-040
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:18 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| May 9, 10:05 PM CDT | Flash Flood Warning | TSA | Sequoyah | 115 min |
| May 9, 10:05 PM CDT | Flash Flood Warning | TSA | LeFlore | 115 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.